Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 1, 2019, 1:06 PM MDT for Fremont County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2019, 1:06 PM MDT (19:06 UTC)
- Expired
- Jul 1, 2019, 1:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 46 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WUUS55 KRIW 011906
SVRRIW
WYC013-011945-
/O.NEW.KRIW.SV.W.0013.190701T1906Z-190701T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Riverton WY
106 PM MDT Mon Jul 1 2019
The National Weather Service in Riverton has issued a
* Severe Thunderstorm Warning for...
Central Fremont County in central Wyoming...
* Until 145 PM MDT.
* At 106 PM MDT, a severe thunderstorm was located 14 miles north of
Diversion Dam Rest Area, which is 18 miles northwest of Pavillion,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
central Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4338 10904 4351 10901 4347 10845 4327 10851
TIME...MOT...LOC 1906Z 280DEG 19KT 4344 10894
HAIL...1.00IN
WIND...60MPH
$$
Straub1 follow-up statement
526
WWUS55 KRIW 011931
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
131 PM MDT Mon Jul 1 2019
WYC013-011945-
/O.CON.KRIW.SV.W.0013.000000T0000Z-190701T1945Z/
Fremont-
131 PM MDT Mon Jul 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR CENTRAL FREMONT COUNTY...
At 130 PM MDT, a severe thunderstorm was located 12 miles north of
Pavillion, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4335 10889 4350 10883 4347 10845 4327 10851
TIME...MOT...LOC 1930Z 280DEG 19KT 4342 10876
HAIL...1.00IN
WIND...60MPH
$$
StraubWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:01 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 1, 12:01 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1201 PM MDT Mon Jul 1 2019 .SHORT TERM...Today and tonight Clearing skies are quickly spreading eastward this morning. Low clouds have also developed over portions of Natrona County. Fog will become a possibility in this and other areas where precipitation fell Sunday. The unseasonably high dewpoints will also aid in this formation. Otherwise, skies will become clear across the area late this morning. This will allow for isolated to scattered showers to develop over the northwestern mountains, spreading eastward across mainly northern portions through the afternoon. An isolated embedded thunderstorm will be possible during this time. These showers will end by sunset this evening. Winds will also be light across much of the area today, with gusty winds up to 25 mph occurring in the higher elevations of the western mountains. .LONG TERM...Tuesday through Sunday Several shortwaves embedded within the near-zonal flow this week will bring continued chances of showers and thunderstorms during the afternoons. The best coverage still looks to be northern Wyoming and over higher elevations, with southern Wyoming staying mostly dry through the period. This will not help mitigate fire concerns across southern Wyoming, as elevated fire conditions could return across those areas by midweek as RHs drop back into the teens. Afternoon temperatures will remain warm throughout the week. By Friday models suggest that the low sitting to our northwest will finally lift across Montana. Gusty winds are likely towards the end of the week as the pressure gradient tightens in response to the lifting low. By the weekend temperatures should warm slightly as stronger ridging sets in. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1154 AM MDT Mon Jul 1 2019 Afternoon thunderstorms are beginning to fire on the higher elevations of the Absarokas and the Wyoming range. Expect these storms to moves east during the afternoon, and will likely approach most airports east of the divide. Some storms may produce variably gusty winds through the afternoon. Storms will decrease after sunset, with mostly clear skies and lighter winds overnight. && .FIRE WEATHER... Isolated to scattered showers will develop over the western mountains this afternoon, spreading eastward across the northern zones. Isolated thunderstorms will also be possible. This activity will end before sunset this evening. Otherwise, winds will be light with gusts up to 25 mph occurring in the higher elevations of the western zones. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LaVoie LONG TERM...Myers AVIATION...Straub FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 1, 3:02 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 302 AM MDT Mon Jul 1 2019 WYZ001>020-022>030-020915- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 302 AM MDT Mon Jul 1 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms over northern and northwestern portions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday through Thursday...Afternoon and evening thunderstorms, especially across the northern and northwestern portions. It will be driest across southwest Wyoming. Tuesday through Thursday...Elevated fire conditions possible over southern Wyoming. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 1, 7:15 AM MDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Riverton WY
715 AM MDT Mon Jul 1 2019
WYZ001-011345-
Yellowstone National Park-
715 AM MDT Mon Jul 1 2019
...SPECIAL WEATHER STATEMENT...
At 714 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lewis Falls, which is 9 miles northeast of South Entrance, moving
east at 45 mph.
Pea size hail will be possible with this storm.
This strong thunderstorm will be near...
Heart Lake around 720 AM MDT.
South Arm Of Lake Yellowstone around 730 AM MDT.
Southeast Arm Of Lake Yellowstone around 740 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4418 11070 4433 11070 4442 11062 4450 11022
4422 11009 4419 11052
TIME...MOT...LOC 1314Z 250DEG 37KT 4424 11056
MyersSpecial weather statement, Jul 1, 9:13 AM MDT, 3 hours 53 minutes before
Special Weather Statement National Weather Service Riverton WY 913 AM MDT Mon Jul 1 2019 WYZ002>004-011545- North Big Horn Basin-Cody Foothills-Absaroka Mountains- 913 AM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PARK COUNTY UNTIL 945 AM MDT... At 912 AM MDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Cody, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Park County, including the following locations... Cody Yellowstone Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4413 10948 4463 10901 4471 10850 4423 10873 TIME...MOT...LOC 1512Z 264DEG 24KT 4456 10889 Straub
Special weather statement, Jul 1, 11:53 AM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Riverton WY
1153 AM MDT Mon Jul 1 2019
WYZ002-016-011815-
Upper Wind River Basin-Absaroka Mountains-
1153 AM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FREMONT COUNTY UNTIL
1215 PM MDT...
At 1150 AM MDT, the public reported a strong thunderstorm 7 miles
east of Torrey Lake, which is 12 miles east of Dubois, moving
southeast at 15 mph.
Half inch hail will be possible with this storm.
This storm will remain over mainly rural areas of west central
Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Torrey, Ring, and Trail Lakes, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4359 10940 4351 10904 4326 10928 4329 10931
4331 10930 4331 10933 4335 10935 4338 10933
4339 10935 4336 10935 4335 10939 4336 10940
4337 10937 4339 10944 4344 10951 4345 10950
4348 10955
TIME...MOT...LOC 1750Z 302DEG 12KT 4348 10941
HulmeSpecial weather statement, Jul 1, 12:12 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Riverton WY
1212 PM MDT Mon Jul 1 2019
WYZ005-006-011845-
Southeast Big Horn Basin-Southwest Big Horn Basin-
1212 PM MDT Mon Jul 1 2019
...SPECIAL WEATHER STATEMENT...
At 1211 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Kirby, which is 11 miles northwest of Thermopolis,
moving east at 15 mph.
Pea size hail will be possible with this storm.
This strong thunderstorm will be near...
Kirby and Winchester around 1235 PM MDT.
Lucerne around 1240 PM MDT.
LAT...LON 4390 10799 4366 10803 4364 10806 4377 10852
4384 10848
TIME...MOT...LOC 1811Z 276DEG 15KT 4380 10832
HulmeSpecial weather statement, Jul 1, 12:12 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Riverton WY
1212 PM MDT Mon Jul 1 2019
WYZ005-006-011845-
Southeast Big Horn Basin-Southwest Big Horn Basin-
1212 PM MDT Mon Jul 1 2019
...SPECIAL WEATHER STATEMENT...
At 1212 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kirby, which is 11 miles northwest of Thermopolis, moving east at 15
mph.
Pea size hail will be possible with this storm.
This strong thunderstorm will be near...
Kirby and Winchester around 1235 PM MDT.
Lucerne around 1240 PM MDT.
LAT...LON 4390 10799 4366 10803 4364 10806 4377 10852
4384 10848
TIME...MOT...LOC 1812Z 276DEG 15KT 4379 10832
HulmeSpecial weather statement, Jul 1, 12:33 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Riverton WY
1233 PM MDT Mon Jul 1 2019
WYZ016-017-011900-
Wind River Basin-Upper Wind River Basin-
1233 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 100
PM MDT...
At 1232 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Crowheart, which is 24 miles northwest of
Pavillion, moving east at 20 mph.
Half inch hail will be possible with this storm.
This storm will remain over mainly rural areas of central Fremont
County.
LAT...LON 4349 10921 4348 10916 4352 10917 4351 10915
4353 10912 4356 10911 4356 10908 4354 10908
4352 10903 4354 10904 4354 10900 4356 10904
4357 10897 4352 10871 4323 10883 4345 10926
TIME...MOT...LOC 1832Z 286DEG 18KT 4344 10911
HulmeThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:06 PM MDT | Special Weather Statement | RIW | Johnson | 84 min |
| Jul 1, 5:09 AM MDT | Special Weather Statement | RIW | 36 min | |
| Jul 1, 5:41 AM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 1, 6:11 AM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 1, 6:40 AM MDT | Special Weather Statement | RIW | Park | 35 min |
| Jul 1, 7:15 AM MDT | Special Weather Statement | RIW | Teton | 30 min |
| Jul 1, 9:13 AM MDT | Special Weather Statement | RIW | Park | 32 min |
| Jul 1, 11:53 AM MDT | Special Weather Statement | RIW | 22 min | |
| Jul 1, 12:12 PM MDT | Special Weather Statement | RIW | Hot Springs | 33 min |
| Jul 1, 12:33 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Jul 1, 12:51 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Jul 1, 12:55 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 50 min |
| Jul 1, 1:11 PM MDT | Tornado Warning | RIW | Hot Springs | 34 min |
| Jul 1, 1:22 PM MDT | Special Weather Statement | RIW | Sublette | 23 min |
| Jul 1, 1:28 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 47 min |
| Jul 1, 1:41 PM MDT | Tornado Warning | RIW | Hot Springs | 34 min |
| Jul 1, 1:42 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 16 min |
| Jul 1, 1:51 PM MDT | Special Weather Statement | RIW | Sublette | 24 min |
| Jul 1, 1:57 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 35 min |
| Jul 1, 2:01 PM MDT | Special Weather Statement | RIW | Sublette | 29 min |
| Jul 1, 2:03 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Jul 1, 2:06 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 39 min |
| Jul 1, 2:11 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 19 min |
| Jul 1, 2:12 PM MDT | Special Weather Statement | RIW | 33 min | |
| Jul 1, 2:32 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 43 min |
| Jul 1, 2:44 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Natrona, Washakie | 46 min |
| Jul 1, 2:49 PM MDT | Special Weather Statement | RIW | Washakie | 26 min |
| Jul 1, 3:05 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 40 min |
| Jul 1, 3:08 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 52 min |
| Jul 1, 3:26 PM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 1, 3:42 PM MDT | Special Weather Statement | RIW | Big Horn | 33 min |
| Jul 1, 3:45 PM MDT | Special Weather Statement | RIW | Johnson | 30 min |
| Jul 1, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 42 min |
| Jul 1, 3:50 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 40 min |
| Jul 1, 4:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Jul 1, 5:41 PM MDT | Special Weather Statement | RIW | Natrona | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.